# SDR 2014FA0000324

- Difficulty date: May 7, 2014
- Submitted: May 16, 2014
- Operation: General aviation
- Aircraft: N214VA
- Engine: Lyc IO390A3B6
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Part number: 510406
- Condition: Defective
- Location: Magneto
- Part time: 379 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAGNETO CHECK BEFORE FLIGHT INDICATED A ROUGH LT MAGNETO.  REMOVED MAG AND CONDUCTED A 500 HR INSPECTION TO DETERMINE FAULT.  FOUND THAT DISTRIBUTOR GEAR WAS MFG IMPROPERLY INCOMPLETELY.  NORMALLY THE HIGH TENSION ARM IS BONDED TO THE GEAR AND SHAFT BY MELTING THE PLASTIC OF THE GEAR.  THIS WAS NEVER DONE AND THE ARM WAS FREE TO FLOAT AROUND.  THERE WAS EVIDENCE OF WEAR ALONG THE LENGTH OF THE ARM AND THE ID THAT FITS AROUND THE SHAFT WAS QUITE LOOSE.  HEAVY BUILDUP OF COOPER "DUST" WAS FOUND INSIDE THE FLANGE OF THE PLASTIC GEAR, PRESUMABLY FROM THE WORN ARM.
